Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 72, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 1995, 3:41 PM EDT for Floyd County, Franklin County, Virginia. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 10, 1995, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Floyd County, VA, Franklin County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KRNK 101941 RRA SVRRNK VAC063-067-102045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT SAT JUN 10 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR THE FOLLOWING COUNTYS... IN SOUTHWEST VIRGINIA ...FLOYD COUNTY...FRANKLIN COUNTY AT 335 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EASTERN FLOYD COUNTY MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:36 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 10, 2:36 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 236 PM EDT SAT JUN 10 1995 RECOMMENDATIONS... CRW...CONT CHC TSTMS THRU EVE W/ FOG OVNT...CHC AGAIN TMRW. TMRW NIGHT 60 POP SE WVA/FAR SW VA--50 POP NRV. MON...60 POP ALL AREAS. WBC...CHC TSTMS THRU EVE W/ FOG TNT. CHC POPS AGAIN TMRW AND TMRW NIGHT. 50 POPS MONDAY. RDU...CHC TSMTS THRU EVE W/ FOG TNT. CHC TMRW AND TMRW NIGHT...THEN 50 PCNT MONDAY. DISCUSSION... FINALLY GETTING A DFNT PTN TO WORK WITH...AND IT LOOKS INTERESTING. BOTH MDLS ADVERTIZE A SHIFT IN THE LNGWV PTN W/ SIGNIF HGT FALLS OVR THE FA BTWN 36 AND 48 HRS. IN THE SHORT TERM...TSTMS CONT TO FIRE THIS AFT IN VERY WARM AND UNSTABLE AIR MASS...AND XPCT THIS TO CONT THRU MUCH OF THE EVENING. LOOK OUTSIDE AT RNK SHOWS CBS ALQDS...AND XPCT SOME OF THESE TO LAY ADDITIONAL BNDRYS. CONVECTION WL ALSO SET STAGE FOR FOG AGAIN TNT. CD FNT APPRCHG TMRW SHD BE SLOWED BY WAVE OF LOW PRESSURE PROGGED TO MOVE ALG IT. LOOKS LIKE HIGHEST CHCS PCPN OVR WRN PTN OF FA CLOSEST TO LOW CNTR...BUT I THINK CHC POPS SHD HOLD ACRS FA TMRW...THEN INCREASE ACRS WRN PTN OF CWA TMRW NIGHT W/ CONT CHCS TO THE EAST. MORE PCPN MONDAY AS BEST UPR LVL SPRT BEGINS TO MOV ACRS AREA. CAA AT 500 MB...AND THIS WL ENHANCE LAPSE RATES AS RIGHT REAR QUAD OF H3 JET APPRCHS REGION. LOTS OF MOISTURE STILL PROGGED TO BE AT LOW LVLS AS INDICATED BY DWPTS AT SFC AND H85 AS WELL AS PCPITABLE WATER. THUS...THINK PROB OF PCPN MONDAY STILL GOOD AND WD LIKE TO KEEP HIGH CHC TO LIKELY POPS IN THE FCST. THINK FWC TEMPS LOOK GOOD FOR MOST PART. DESROSIERS
In the hours before
Special weather statement, Jun 10, 12:55 PM EDT, 2 hours 46 minutes before
WVZ042>045-007-009>017-101800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR SOUTHEAST WEST VIRGINIA...THE MOUNTAIN EMPIRE AND THE NEW RIVER VALLEY. SOME CITIES IN THE WATCH ARE BLUEFIELD...LEWISBURG...GALAX...WYTHEVILLE...RADFORD AND BLACKSBURG. AT 1255 PM...RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO MOVE INTO THE WATCH AREA. THE ATMOSPHERE WITHIN THE WATCH AREA IS VERY UNSTABLE...AND SOME OF THE STORMS COULD BECOME SEVERE. THE BIGGEST THREAT THIS AFTERNOON WILL BE FROM LARGE HAIL AND DAMAGING WINDS. RESIDENTS SHOULD KEEP ALERT TO CHANGING CONDITIONS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOU LOCAL TV OR RADIO STATIONS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS
Special weather statement, Jun 10, 12:57 PM EDT, 2 hours 44 minutes before
WVZ042>045-007-009>017-101800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR SOUTHEAST WEST VIRGINIA...THE MOUNTAIN EMPIRE AND THE NEW RIVER VALLEY. SOME CITIES IN THE WATCH ARE BLUEFIELD...LEWISBURG...GALAX...WYTHEVILLE...RADFORD AND BLACKSBURG. AT 1255 PM...RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO MOVE INTO THE WATCH AREA. THE ATMOSPHERE WITHIN THE WATCH AREA IS VERY UNSTABLE...AND SOME OF THE STORMS COULD BECOME SEVERE. THE BIGGEST THREAT THIS AFTERNOON WILL BE FROM LARGE HAIL AND DAMAGING WINDS. RESIDENTS SHOULD KEEP ALERT TO CHANGING CONDITIONS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOU LOCAL TV OR RADIO ST`ATIONS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS
Special weather statement, Jun 10, 2:53 PM EDT, 48 minutes before
WVZ042>045-007-009>017-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM FOR SOUTHEAST WEST VIRGINIA...THE MOUNTAIN EMPIRE AND THE NEW RIVER VALLEY. SOME CITIES IN THE WATCH ARE BLUEFIELD...LEWISBURG... GALAX...WYTHEVILLE...RADFORD AND BLACKSBURG. BY 255 PM...ONE LINE OF STRONG THUNDERSTORMS HAD MOVED ACROSS SOUTHEAST WEST VIRGINIA AND THE NEW RIVER VALLEY. NO SEVERE WEATHER WAS REPORTED WITH ANY OF THESE STORMS. HOWEVER...THE ATMOSPHERE REMAINS VERY UNSTABLE AND ADDITIONAL THUNDERSTORMS WILL OCCUR AS THE AFTERNOON PASSES. SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY BUILDING AS QUICKLY AS POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF LOW LYING AREAS. MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOU LOCAL TV OR RADIO STATIONS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS
Special weather statement, Jun 10, 2:55 PM EDT, 46 minutes before
WVZ042>045-007-009>017-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM FOR SOUTHEAST WEST VIRGINIA...THE MOUNTAIN EMPIRE AND THE NEW RIVER VALLEY. SOME CITIES IN THE WATCH ARE BLUEFIELD...LEWISBURG... GALAX...WYTHEVILLE...RADFORD AND BLACKSBURG. BY 255 PM...ONE LINE OF STRONG THUNDERSTORMS HAD MOVED ACROSS SOUTHEAST WEST VIRGINIA AND THE NEW RIVER VALLEY. NO SEVERE WEATHER WAS REPORTED WITH ANY OF THESE STORMS. HOWEVER...THE ATMOSPHERE REMAINS VERY UNSTABLE AND ADDITIONAL THUNDERSTORMS WILL OCCUR AS THE AFTERNOON PASSES. SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY BUILDING AS QUICKLY AS POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF LOW LYING AREAS. MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOU LOCAL TV OR RADIO STATIONS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS
Special weather statement, Jun 10, 3:25 PM EDT, 16 minutes before
VAZ018>020-022>024-032>035-043>047-058-059- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT SAT JUN 10 1995 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL VIRGINIA EFFECTIVE UNTIL 900 PM. CITIES INCLUDED IN THE WATCH ARE CLIFTON FORGE...LEXINGTON...ROANOKE... LYNCHBURG...MARTINSVILLE...DANVILLE AND SOUTH BOSTON. AT 325 PM EDT...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM ABLEMARLE COUNTY SOUTHWEST TO FRANLKIN COUNTY. THE LINE WAS MOVING TO THE SOUTHEAST AT 25 MILES AN HOUR. CONDITIONS ARE VERY FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALSO...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND SOME OF THESE COULD REACH SEVERE LIMITS AS WELL. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY BUILDING. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS BjFmt`WWUS$ 8]:WUUS I"WUUS N<WOUSj xjWWUS& 0kWWUS: AWUUS yl `WWUS> ,\Y`WWUS VWUUS _SWWUS q`WWUS8 DIWUUSD bvWUUS sF6WWUS> `^WUUS ZWUUS VVWWUS& @"6WWUS uMn6WWUS Aw`WUUS `u6WWUS \09/038 WLR EVENING...A/ZFAUS mt`WWUS$ 8FZUS Pq`WWUS8 H SCATTERED THUNjWWUS& 0kWWUS: yl `WWUS> ,FXUSX l .SUNDAY...SHOWFPUS0 vWUUSN THERWISE MOSTLbvWUUS uMn6WWUS sF6WWUS> `FTUMx DFPCN PFPUS LINGERIBBu6WWUS
Special weather statement, Jun 10, 3:26 PM EDT, 15 minutes before
VAZ018>020-022>024-032>035-043>047-058-059- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT SAT JUN 10 1995 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL VIRGINIA EFFECTIVE UNTIL 900 PM. CITIES INCLUDED IN THE WATCH ARE CLIFTON FORGE...LEXINGTON...ROANOKE... LYNCHBURG...MARTINSVILLE...DANVILLE AND SOUTH BOSTON. AT 325 PM EDT...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM ABLEMARLE COUNTY SOUTHWEST TO FRANLKIN COUNTY. THE LINE WAS MOVING TO THE SOUTHEAST AT 25 MILES AN HOUR. CONDITIONS ARE VERY FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALSO...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND SOME OF THESE COULD REACH SEVERE LIMITS AS WELL. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY BUILDING. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:47 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 43 min |
| Jun 10, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 55 min |
| Jun 10, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 50 min |
| Jun 10, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 60 min |
| Jun 10, 6:08 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 3 hr |
| Jun 10, 6:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 54 min |
| Jun 10, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski | 68 min |
| Jun 10, 7:33 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 42 min |
| Jun 10, 7:42 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery | 3 hr |
| Jun 10, 7:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.